MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 12/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip separation, unretrieved device fragment, additional intervention, and vascular perforation occurred.A coronarography was performed on a lesion in the intermediate stenosed right coronary artery (rca).Vascular access was obtained via the radial artery.A comet wire was advanced, and while navigating into the 2nd segment of the rca, the radiopaque segment fractured, which remained in the vessel.It was noted that while progressing in the rca to reach the lesion intended for evaluation, the radiopaque segment of the comet wire was observed to be fractured and separated from the wire.The separation occurred 3cm from the tip.A new angiography was performed and there was an attempt to withdraw the fractured segment during the second procedure but failed and resulted with a vascular perforation.It was noted that the tip of the guide/diagnostic catheter maintained position in the ostium during the entire procedure.It was later reported that no other devices were tracked over the wire and that the comet wire fractured when navigating down the artery, there was no abnormality in the patient's anatomy, and the tip did not become trapped at any point during the procedure.The procedure was not completed successfully.No additional patient complications were reported in relation to this event.
 
Event or Problem Description
It was reported that tip separation, unretrieved device fragment, additional intervention, and vascular perforation occurred.A coronarography was performed on a lesion in the intermediate stenosed right coronary artery (rca).Vascular access was obtained via the radial artery.A comet wire was advanced, and while navigating into the 2nd segment of the rca, the radiopaque segment fractured, which remained in the vessel.It was noted that while progressing in the rca to reach the lesion intended for evaluation, the radiopaque segment of the comet wire was observed to be fractured and separated from the wire.The separation occurred 3cm from the tip.A new angiography was performed and there was an attempt to withdraw the fractured segment during the second procedure but failed and resulted with a vascular perforation.It was noted that the tip of the guide/diagnostic catheter maintained position in the ostium during the entire procedure.It was later reported that no other devices were tracked over the wire and that the comet wire fractured when navigating down the artery, there was no abnormality in in the patient's anatomy, and the tip did not become trapped at any point during the procedure.The procedure was not completed successfully.No additional patient complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Device returned to manufacturer: the devices shaft was visually and microscopically inspected for damage.The device showed multiple kinks and bends throughout the wire shaft.The tip was separated from the shaft at 3cm.The separation was not on the laser cut part of the shaft.The coefficient was confirmed to be programmed per specification.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint of device tip detachment was confirmed.Device analysis determined the condition of the returned device was consistent with the reported information.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11050862
Report Number2134265-2020-18196
Device Sequence Number2652112
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/12/2022
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0026348591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;